Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 11, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 19, 2015, 4:14 PM EDT for Screven County, Georgia; Allendale County, Hampton County, South Carolina. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2015, 4:14 PM EDT (20:14 UTC)
- Expired
- Apr 19, 2015, 4:55 PM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Screven County, GA, Allendale County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 50 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 4:30 PM EDT | TSTM WND DMG | 2 W Ulmer, SC | HIGHWAY PATROL REPORTED TREE DOWN ON WELLS BRANCH ROAD ONE MILE OFF OF HIGHWAY 301. |
| Apr 19, 4:30 PM EDT | TSTM WND DMG | Allendale, SC | TREES DOWN ON RAYZOR ROAD NEAR ROUTE 301. |
| Apr 19, 4:37 PM EDT | TSTM WND DMG | Brunson, SC | WARNING POINT REPORTED MULTIPLE TREES DOWN IN BRUNSON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 1:04 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
999
WUUS52 KCHS 192014
SVRCHS
GAC251-SCC005-049-192115-
/O.NEW.KCHS.SV.W.0011.150419T2014Z-150419T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT SUN APR 19 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
SCREVEN COUNTY IN SOUTHEASTERN GEORGIA...
HAMPTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
ALLENDALE COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 515 PM EDT
* AT 414 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF BARNWELL TO NEAR HUNTERS...
MOVING NORTHEAST AT 80 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALLENDALE AND LAKE WARREN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
GEORGIA AND SOUTHEASTERN SOUTH CAROLINA.
LAT...LON 3311 8137 3311 8129 3312 8124 3312 8120
3305 8113 3305 8110 3284 8116 3262 8159
3315 8155 3316 8153
TIME...MOT...LOC 2014Z 243DEG 68KT 3316 8142 3270 8148
HAIL...<.75IN
WIND...60MPH
$$3 follow-up statements
813
WWUS52 KCHS 192035
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT SUN APR 19 2015
GAC251-SCC005-049-192115-
/O.CON.KCHS.SV.W.0011.000000T0000Z-150419T2115Z/
SCREVEN GA-HAMPTON SC-ALLENDALE SC-
435 PM EDT SUN APR 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SCREVEN...HAMPTON AND ALLENDALE COUNTIES...
AT 434 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ULMER TO NEAR SHIRLEY...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. AT 430 PM...SEVERAL TREES WERE REPORTED
DOWN ON RAZOR ROAD ASOUTH OF ALLENDALE.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALLENDALE AND LAKE WARREN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
GEORGIA AND SOUTHEASTERN SOUTH CAROLINA.
LAT...LON 3311 8137 3311 8129 3312 8124 3312 8120
3305 8113 3305 8110 3284 8116 3262 8159
3315 8155 3316 8153
TIME...MOT...LOC 2034Z 250DEG 40KT 3315 8127 3269 8133
HAIL...<.75IN
WIND...60MPH
$$
FWA552
WWUS52 KCHS 192037
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
437 PM EDT SUN APR 19 2015
GAC251-192047-
/O.CAN.KCHS.SV.W.0011.000000T0000Z-150419T2115Z/
SCREVEN GA-
437 PM EDT SUN APR 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR SCREVEN COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
SOUTH CAROLINA.
LAT...LON 3312 8124 3312 8120 3305 8113 3305 8110
3284 8116 3274 8136 3311 8133 3311 8129
TIME...MOT...LOC 2037Z 231DEG 39KT 3317 8122 3271 8128
$$
SCC005-049-192115-
/O.CON.KCHS.SV.W.0011.000000T0000Z-150419T2115Z/
HAMPTON SC-ALLENDALE SC-
437 PM EDT SUN APR 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR HAMPTON AND ALLENDALE COUNTIES...
AT 437 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ULMER TO NEAR SCOTIA...MOVING NORTHEAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALLENDALE AND LAKE WARREN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
SOUTH CAROLINA.
LAT...LON 3312 8124 3312 8120 3305 8113 3305 8110
3284 8116 3274 8136 3311 8133 3311 8129
TIME...MOT...LOC 2037Z 231DEG 39KT 3317 8122 3271 8128
HAIL...<.75IN
WIND...60MPH
$$
FWA754
WWUS52 KCHS 192055
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
455 PM EDT SUN APR 19 2015
SCC005-049-192105-
/O.CAN.KCHS.SV.W.0011.000000T0000Z-150419T2115Z/
HAMPTON SC-ALLENDALE SC-
455 PM EDT SUN APR 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR HAMPTON AND ALLENDALE COUNTIES
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
ANOTHER SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
HAMPTON COUNTY UNTIL 530 PM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
SOUTH CAROLINA.
LAT...LON 3312 8124 3312 8120 3305 8113 3305 8110
3284 8116 3274 8136 3311 8133 3311 8129
TIME...MOT...LOC 2053Z 243DEG 68KT 3331 8088 3285 8094
$$
FWAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 1:47 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 19, 1:47 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 147 PM EDT SUN APR 19 2015 .SYNOPSIS... A WARM FRONT WILL LIFT INTO THE AREA TODAY...ACCOMPANIED BY AN UPPER LEVEL DISTURBANCE. A COLD FRONT WILL APPROACH THE AREA MONDAY... MOVING OFFSHORE MONDAY NIGHT. HIGH PRESSURE WILL BUILD IN TUESDAY THROUGH THURSDAY. A WEAK COLD FRONT WILL DROP THROUGH THE AREA THURSDAY NIGHT...THEN A STORM SYSTEM WILL AFFECT THE REGION NEXT WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... EARLY THIS AFTERNOON...QUICK UPDATE TO INCLUDE TORNADO WATCH 79 WHICH IS IN EFFECT THROUGH 8 PM. NO CHANGE TO PREVIOUS FORECAST THINKING AND PREVIOUS DISCUSSION FOLLOWS BELOW. LATE THIS MORNING...THE WARM FRONT PRECIPITATION THAT HAD BLOSSOMED EARLIER THIS MORNING ACROSS SOUTHEAST GEORGIA HAS DISSIPATED PRETTY RAPIDLY AS IT LIFTS TO THE NORTHEAST. AS SUCH...THE REST OF THE MORNING WILL BE RELATIVELY QUIET AHEAD OF THE MAIN FORECAST PROBLEM WHICH IS THE LARGE AREA OF CONVECTION CURRENTLY IMPACTING MUCH OF ALABAMA/GEORGIA/FLORIDA. OVERALL...THERE WILL BE LIMITED PRECIPITATION COVERAGE OUT AHEAD OF THE APPROACHING LINE OTHER THAN SCATTERED DISCRETE SHOWERS/THUNDERSTORMS THAT SHOULD DEVELOP RIGHT AS THE LINE PUSHES INTO THE WESTERN ZONES. CURRENTLY...THE RECENT RUNS OF THE HRRR SEEMS TO HAVE AN EXCELLENT HANDLE ON THE POSITION OF THE CONVECTION AND ITS AFTERNOON PROGRESSION SEEMS QUITE REASONABLE. REGARDING TIMING...THE HRRR IS RUNNING ABOUT AN HOUR OR TWO ON THE SLOW SIDE SO WE THINK THE LINE OF STORMS WILL BEGIN IMPACTING THE WESTERN ZONES IN THE 1-2PM WINDOW. THIS WOULD PUT THE LINE INTO THE SAVANNAH METRO AREA 3-5PM AND THEN THE CHARLESTON REGION BETWEEN 6-8PM. THE POTENTIAL FOR SEVERE WEATHER APPEARS TO BE INCREASING. UPSTREAM OFFICES HAVE BEEN ISSUING A MIXTURE OF SEVERE/TORNADO WARNINGS THIS MORNING WITH A NUMBER OF WIND DAMAGE REPORTS. BASED ON ITS LOCATION RELATIVE TO THE LINE AT 12Z...THE TAE MORNING SOUNDING IS LIKELY THE BEST SAMPLING OF THE APPROACHING NEAR STORM ENVIRONMENT. AS SUCH...WE EXPECT A STRONGLY SHEARED ENVIRONMENT WITH A NICE VEERING OF THE LOW LEVEL PROFILE AND CAPE VALUES INCREASING INTO THE 1500-2000 J/KG RANGE. IN FACT...THE TAE SOUNDING HAS A DISTINCT ELEVATED MIXED LAYER THAT ACTUALLY SHOWS UP WELL WHEN LOOKING AT HRRR SOUNDINGS LATER THIS AFTERNOON. ONE OF THE MORE TROUBLING ASPECTS IS THE POTENTIAL FOR A WINDOW OF CLEARING NOTED ON VISIBLE SATELLITE IMAGERY. AS THIS CLEARING HAS MOVED ACROSS SOUTH GEORGIA TEMPERATURES HAVE RISEN INTO THE UPPER 70S AND EVEN TO 80 WITHIN JUST AN HOUR. GIVEN LOW LEVEL THICKNESS VALUES AS THEY ARE...EVEN A BRIEF PERIOD OF SUN WILL LEAD TO A RAPID WARM UP AND INCREASE THE SURFACE DESTABILIZATION POTENTIAL. SO USING THE HRRR AND ITS SOUNDINGS AS THE BEST REPRESENTATION OF THE AFTERNOON NEAR STORM ENVIRONMENT...IT APPEARS WE ARE LOOKING AT CAPE VALUES AS HIGH AS 2500 J/KG...0-3 KM SHEAR OF 30-35 KT...AND SRH VALUES BETWEEN 150-250 THANKS TO THE SOUTHEAST BACKED LOW LEVEL FLOW. SUCH AN ENVIRONMENT WILL LIKELY FAVOR A CONVECTIVE MODE OF LINEAR SEGMENTS WITH EMBEDDED SUPERCELL ELEMENTS AND EVEN THE POTENTIAL FOR A DISCRETE SUPERCELL OR TWO. DAMAGING WIND GUSTS CONTINUES TO BE THE PRIMARY SEVERE WEATHER THREAT...BUT THE SHEAR AND LOW LEVEL VEERING WILL ALSO PROVIDE A TORNADO THREAT AS WELL. MUCH WILL BE DETERMINED BY HOW MUCH SUN CAN BREAK THROUGH AND TEMPERATURES WARM. ONE OTHER POTENTIAL THING TO WATCH IS THAT THE CURRENT SOUTHEAST WINDS COULD ADVECT IN A SLIGHTLY MORE STABLE MARINE ENVIRONMENT. HOWEVER...GIVEN THAT WE ARE OUT OF THE COOLEST SHELF WATER SEASON THIS IMPACT IS EXPECTED TO BE LIMITED. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... TONIGHT...THE SHORTWAVE WILL PUSH OFF THE COAST AND ELEVATED POPS DURING THE EVENING HOURS SHOULD DECREASE BELOW 15 PERCENT AS SOMEWHAT DRIER AIR AND TEMPORARY SUBSIDENCE DEVELOP OVERNIGHT INTO EARLY MONDAY. ANOTHER IN A SERIES OF VERY MILD OVERNIGHTS WITH TEMPS ONLY FALLING TO THE MID 60S ONCE AGAIN. THE LONGWAVE TROUGH WILL PERSIST TO OUR WEST ON MONDAY WHILE A SERIES OF POTENT SHORTWAVES LIFT NORTHEAST THROUGH THE LOCAL FORECAST AREA. A 145 KT SOUTHERN STREAM JET STREAK IS PROGGED TO SLIDE ALONG THE CENTRAL GULF COAST REGION DURING THE DAY...SPREADING A REGION OF ENHANCED UPPER LEVEL DIVERGENCE INTO SC/GA IN THE AFTERNOON. MODEL TIME SECTIONS SHOW CONSIDERABLE DRYING ABOVE 850 MB EARLY IN THE PERIOD...WITH PWATS DROPPING BELOW 1.25" BY MONDAY AFTERNOON. THE MAIN COLD FRONT WILL SLOWLY MOVE EAST DURING THE DAY...CROSSING THE REGION AT SOME POINT MONDAY EVENING. GIVEN THE DRY AIR ALOFT... CONSIDERABLE BREAKS IN THE CLOUDS AND COMPRESSIONAL HEATING AHEAD OF THE FRONT SHOULD HELP PUSH TEMPS INTO THE MID/UPPER 80S. THE BIG QUESTION ON MONDAY IS HOW MUCH CONVECTIVE COVERAGE DEVELOPS. THE DEEP DRY LAYER ABOVE THE SURFACE MAY LIMIT THE INITIAL CONVECTIVE DEVELOPMENT. HOWEVER...MODELS ARE HINTING AT AN UPSTREAM CONVECTIVE CLUSTER MOVING INTO WESTERN AREAS LATER IN THE AFTERNOON. THERMODYNAMICS AND KINEMATICS ARE QUITE IMPRESSIVE ON MONDAY. 40-50 KT OF 0-6 KM BULK SHEAR...CAPES OF 1500-2000 J/KG AND DOWNDRAFT CAPES 1000 TO 1500 J/KG. A FAIRLY ROBUST SEA BREEZE IS EXPECTED TO DEVELOP IN THE AFTERNOON GIVEN SUCH WARM TEMPS INLAND AND PREVAILING SOUTHERLY FLOW. THIS MAY COME INTO PLAY LATE IN THE DAY IF UPSTREAM CONVECTION MOVES IN FROM THE WEST. GIVEN THE SOMEWHAT DRIER TREND IN THE LATEST MODELS...WE MINIMIZED POPS MONDAY MORNING WITH VALUES INCREASING TO 30-40% IN THE AFTERNOON...ESPECIALLY ACROSS INTERIOR SC/GA. AS THE ACTIVITY AHEAD OF THE FRONT MOVES THROUGH OUR AREA IT SHOULD BE GRADUALLY WEAKENING. THEN SOME ADDITIONAL ACTIVITY...LIKELY WEAKER...COULD ACCOMPANY THE ACTUAL FRONT LATER IN THE EVENING OR OVERNIGHT. WE PLAN TO MAINTAIN SEVERE WEATHER POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT WITH DRY WEATHER AND SEASONABLE TEMPERATURES TUESDAY AND WEDNESDAY. HIGHS WILL CLIMB TO NEAR 80 BOTH DAYS WITH OVERNIGHT LOWS IN THE MID 50S. && .LONG TERM /MONDAY THROUGH SUNDAY/... A ZONAL PATTERN WILL EXIST MUCH OF THE PERIOD. A WEAK BACK DOOR COLD FRONT DROPS THROUGH THE AREA THURSDAY NIGHT. THE FRONT WILL STALL TO THE SOUTH BEFORE LIFTING BACK NORTH AS A WARM FRONT FRIDAY NIGHT AND SATURDAY. A PRONOUNCED SHORTWAVE EMBEDDED IN THE QUASI-ZONAL FLOW WILL MOVE THROUGH SATURDAY NIGHT ACCOMPANIED BY A COLD FRONT. PRECIPITATION POSSIBLE STARTING FRIDAY NIGHT AND CONTINUING INTO SATURDAY NIGHT. TEMPS WILL BE MODERATED BY INCREASING CLOUD COVER AND WEAK COLD ADVECTION. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... MVFR CEILINGS HAVE RETURNED TO BOTH TERMINALS EARLY THIS AFTERNOON AND THE MAIN FORECAST ISSUE THROUGH THE EVENING WILL BE TIMING THUNDERSTORMS INTO THE FORECAST. BASED ON CURRENT RADAR TRENDS AND HI-RES MODEL GUIDANCE...IT LOOKS LIKE THUNDER WILL REACH KSAV AND IMPACT THE TERMINAL BETWEEN 20Z-22Z. HAVE GONE WITH IFR CONDITIONS IN THUNDER WITH GUSTY WINDS TO ALMOST 40 KT BASED ON SOME UPSTREAM OBSERVATIONS. AT KCHS...THUNDER WILL ARRIVE LATER AND IT IS UNCLEAR IF IT WILL BE AS STRONG AS IT IS EXPECTED AT KSAV. HAVE GONE WITH 22Z-00Z AT KCHS WITH IFR CONDITIONS AND SLIGHTLY LESSER WIND GUSTS. ONCE THE CONVECTION MOVE EAST OF THE TERMINALS THERE WILL BE A BIT OF A LULL UNTIL IFR CEILINGS ARE PROGGED TO RETURN AFTER MIDNIGHT. BOTH SITES GET PREVAILING IFR CEILINGS THROUGH THE LATE NIGHT...SCATTERING OUT MONDAY MORNING. EXTENDED AVIATION OUTLOOK...SCATTERED SHOWERS/TSTMS EXPECTED AT BOTH TERMINALS MONDAY AFTERNOON AND EVENING WITH BRIEF MVFR CEILING/VSBY RESTRICTIONS POSSIBLE. OTHERWISE VFR CONDITIONS EXPECTED. && .MARINE... A WARM FRONT WILL LIFT THROUGH THE WATERS TODAY...FOLLOWED BY INTENSIFYING SOUTH/SOUTHWEST FLOW. LIGHT AND VARIABLE WINDS EARLY THIS MORNING WILL BECOME SE PRIOR TO THE WARM FRONT WHICH WILL SHIFT FLOW SW TO S TONIGHT. WHILE SPEEDS INCREASE TONIGHT AND SEAS SLOWLY BUILD...THE AVERAGE SPEED COULD REACH ONLY 15 KT BY DAYBREAK OVER NEAR SHORE WATERS WITH SEAS 3 TO 4 FT. THE POTENTIAL EXISTS FOR THUNDERSTORMS WITH STRONG WINDS OVER THE WATERS THIS AFTERNOON EVENING. VERY HEAVY DOWNPOURS REDUCING LOCAL VSBYS BELOW 1 NM ARE ALSO POSSIBLE WITH THE STRONGEST STORMS MOVING OFFSHORE LATE IN THE DAY AND EARLY THIS EVENING. A PREVAILING SSW FLOW WILL EXIST MONDAY MORNING AS A COLD FRONT APPROACHES FROM THE WEST. THE GRADIENT WILL STRENGTHEN DURING THE AFTERNOON...ESPECIALLY ALONG THE COAST WHERE A STRONG SEA BREEZE DEVELOPS DUE TO MID/UPPER 80S TEMPS OVER LAND. THE LATEST GFS AND NAM MOS AT FOLLY BEACH SC SHOW SFC WINDS EXCEEDING 20 KT LATE MONDAY AFTERNOON WHEN THE SEA BREEZE IS STRONGEST. THIS SEEMS FAIRLY REASONABLE GIVEN THE PATTERN AND THE WARMER INLAND TEMPS EXPECTED. A SMALL CRAFT ADVISORY MAY EVENTUALLY BE REQUIRED FOR CHARLESTON HARBOR MONDAY AFTERNOON FOR WINDS/GUSTS IN THE 20-30 KT RANGE. A BRIEF PERIOD OF SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP OVER OFFSHORE WATERS MONDAY NIGHT AS THE COLD FRONT MOVES THROUGH AND WINDS GUST TO 25 KT WITH SOME 6 FT SEAS ALSO POSSIBLE. TUESDAY THROUGH FRIDAY LOOK FAIRLY QUIET OVER THE WATERS AS HIGH PRESSURE PREVAILS. && .TIDES/COASTAL FLOODING... THERE IS A CHANCE THAT THE HIGH TIDE COULD REACH OR SLIGHTLY EXCEED 7.0 FT MLLW ON CHARLESTON HARBOR THIS EVENING. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...BSH SHORT TERM...JRL LONG TERM...JRL AVIATION...BSH MARINE...JRL TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 19, 1:17 PM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 117 PM EDT SUN APR 19 2015 AMZ352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>049- 051-201730- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH- EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER- 117 PM EDT SUN APR 19 2015 ...TORNADO WATCH 79 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE THROUGH THE AREA MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT AND SOME OF THESE COULD BECOME SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL MONDAY AFTERNOON INTO MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ330-350-374-SCZ045-050-052-201730- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY- 117 PM EDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...A BAND OF THUNDERSTORMS WILL AFFECT SOUTHEAST SOUTH CAROLINA THIS AFTERNOON AND EVENING. CONDITIONS ARE FAVORABLE FOR SOME STORMS TO BECOME SEVERE...WITH DAMAGING WINDS AND PERHAPS AN ISOLATED TORNADO. THE RISK FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 5 PM AND 8 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE THROUGH THE AREA MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT AND SOME OF THESE COULD BECOME SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL MONDAY AFTERNOON INTO MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Local storm report, Apr 19, 3:53 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG WALTHOURVILLE 31.77N 81.63W
04/19/2015 LIBERTY GA PUBLIC
NUMEROUS TREES DOWN ACROSS ROUTE 84.
&&
EVENT NUMBER CHS1500208
MTELocal storm report, Apr 19, 3:58 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG COLLINS 32.18N 82.10W
04/19/2015 TATTNALL GA 911 CALL CENTER
TATTNALL COUNTY WARNING POINT REPORTED POWER LINES DOWN
AT 6008 HWY 292.
&&
EVENT NUMBER CHS1500210
JMCLocal storm report, Apr 19, 4:00 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG 1 ESE COLLINS 32.18N 82.09W
04/19/2015 TATTNALL GA 911 CALL CENTER
TATTNALL COUNTY WARNING POINT REPORTED POWER LINES DOWN
AT HWY 292 AND OLD COLLINS MANASSAS RD. TIME ESTIMATED
BASED ON RADAR.
&&
EVENT NUMBER CHS1500211
JMCLocal storm report, Apr 19, 4:02 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG COLLINS 32.18N 82.10W
04/19/2015 TATTNALL GA 911 CALL CENTER
TATTNALL COUNTY WARNING POINT REPORTED POWER LINES DOWN
AT 6008 HWY 292. TIME ESTIMATED BASED ON RADAR.
&&
CORRECTED REMARKS
EVENT NUMBER CHS1500210
JMCSpecial weather statement, Apr 19, 4:07 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT SUN APR 19 2015
GAZ088-SCZ040-042-192030-
SCREVEN GA-HAMPTON SC-ALLENDALE SC-
407 PM EDT SUN APR 19 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...HAMPTON AND
ALLENDALE COUNTIES UNTIL 430 PM EDT...
AT 406 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MARTIN TO HUNTERS...
AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALLENDALE...SYLVANIA...FAIRFAX...BRUNSON...GIFFORD...SYCAMORE...LURAY
AND ULMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3311 8137 3311 8129 3312 8120 3307 8114
3285 8117 3263 8167 3299 8164 3304 8156
3307 8160 3309 8160 3308 8161 3310 8161
3316 8154
TIME...MOT...LOC 2006Z 271DEG 31KT 3310 8150 3267 8156Local storm report, Apr 19, 4:09 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG STATESBORO 32.45N 81.78W
04/19/2015 BULLOCH GA 911 CALL CENTER
SEVERAL TREES AND LARGE LIMBS DOWN IN STATESBORO...
WEST OF STATESBORO... AND SOUTH OF STATESBORO.
&&
EVENT NUMBER CHS1500212
MTEThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:18 PM EDT | Special Weather Statement | CHS | McIntosh | 27 min |
| Apr 18, 8:40 PM EDT | Special Weather Statement | CHS | McIntosh | 35 min |
| Apr 19, 2:41 PM EDT | Special Weather Statement | CHS | Long | 49 min |
| Apr 19, 2:53 PM EDT | Special Weather Statement | CHS | Candler, Long, Tattnall | 37 min |
| Apr 19, 3:03 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Tattnall | 57 min |
| Apr 19, 3:21 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Evans, Liberty, Long, McIntosh, Tattnall | 54 min |
| Apr 19, 3:23 PM EDT | Special Weather Statement | CHS | Jenkins | 37 min |
| Apr 19, 3:25 PM EDT | Special Weather Statement | CHS | Bulloch | 35 min |
| Apr 19, 3:38 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Effingham, Evans, Screven | 49 min |
| Apr 19, 3:47 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty, McIntosh | 58 min |
| Apr 19, 3:56 PM EDT | Severe Thunderstorm Warning | CHS | Effingham, Screven | 64 min |
| Apr 19, 4:05 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 55 min |
| Apr 19, 4:07 PM EDT | Special Weather Statement | CHS | Screven | 23 min |
| Apr 19, 4:39 PM EDT | Special Weather Statement | CHS | McIntosh | 36 min |
| Apr 19, 4:22 PM EDT | Special Marine Warning | CHS | 53 min | |
| Apr 19, 4:31 PM EDT | Special Weather Statement | CHS | Beaufort | 29 min |
| Apr 19, 4:36 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton, Jasper | 54 min |
| Apr 19, 4:47 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 45 min |
| Apr 19, 5:10 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Apr 19, 5:15 PM EDT | Special Marine Warning | CHS | 90 min | |
| Apr 19, 5:15 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Dorchester | 60 min |
| Apr 19, 5:34 PM EDT | Special Weather Statement | CHS | Charleston | 26 min |
| Apr 19, 5:43 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 36 min |
| Apr 19, 5:57 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 63 min |
| Apr 19, 6:45 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 60 min |
| Apr 19, 7:08 PM EDT | Coastal Flood Advisory | CHS | 4 hr | |
| Apr 19, 7:34 PM EDT | Special Marine Warning | CHS | 116 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.